Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2004, 7:34 AM CDT for Pearl River County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 7:34 AM CDT (12:34 UTC)
- Expired
- Jun 2, 2004, 8:30 AM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS54 KLIX 021234
SVRNEW
MSC109-021330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
734 AM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE
* UNTIL 830 AM CDT
* AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM MCNEIL TO 12 MILES SOUTHWEST OF
PICAYUNE MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL...STAY
INDOORS AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3066 8934 3066 8954 3053 8954 3047 8973
3080 8983 3090 8966 3100 8937
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 2, 4:00 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 400 AM CDT WED JUN 02 2004 SYNOPTIC PATTERN REMAINS BASICALLY UNCHANGED OVER THE PAST FEW DAYS AND NOT MUCH CHANGE IS INDICATED FOR THE NEXT SEVERAL DAYS. MINOR POCKETS OF ENERYGY WILL OCNTINUE TO MOVE EWD THRU THE SRN ROCKIES AND THEN TURN SEWD INTO THE LOWER MS VALLEY. PRECIP WATER VALUES WILL REMAIN ABOVE 1.5 INCHES AND A VERY UNSTABLE AIRMASS SO THAT SCATTERED SHOWERS/TSTMS WILL CONTINUE TO BE A THREAT. SMALL AREA OF TSTMS IN THE LFT AREA THIS AFTN WILL MOVE EWD THIS EVEN FOLLOWED BY ANOTHER AREA OF SHOWERS/TSTMS NOW OVER OK/WRN AR WHICH SHOULD MOVE SEWD TONIGHT POSSIBLY MOVING SEWD OVER THE AREA LATE TONIGHT AND EARLY THU. OVER THE NEXT 7 DAYS POPS SHOULD RANGE IN THE 40 TO 50 PCT (SLIGHTLY ABOVE CLIMAT) MAINLY DAYTIME BUT AS USUAL IN THE NWLY FLOW TIMING WILL BE THE MAIN PROBLEM. && PRELIMINARY POINT NUMBERS... MCB 68 85 67 86 / 40 50 30 40 BTR 72 88 71 86 / 40 50 30 40 MSY 75 88 74 88 / 30 50 30 40 GPT 75 87 71 86 / 30 50 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 05
Hazardous weather outlook, Jun 2, 4:30 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 AM CDT WED JUN 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 430 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHWEST MISSISSIPPI COUNTIES AND FOR THE AREA EAST OF ST LANDRY AND NORTH OF LAKE PONTCHARTRAIN TO INCLUDE PEARL RIVER AND HANCOCK COUNTIES UNTIL 800 AM THIS MORNING. A STRONG LINE OF THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE IS MOVING EAST ACROSS CENTRAL LOUISIANA. THESE STORMS HAVE PRODUCED DAMAGING WINDS OF 60 TO 80 MPH OVER WEST AND NORTHWEST LOUISIANA EARLIER THIS MORNING. EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 5:44 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 544 AM CDT WED JUN 2 2004 LAZ036>038-046>050-MSZ069-070-021200- AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE- 545 AM CDT WED JUN 2 2004 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA... AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME SOUTHERN MISSISSIPPI AND SOUTHEAST LOUSIANA. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND PEA SIZED HAIL OVER NORTHERN AND WESTERN LOUISIANA. VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED WITH THIS LINE OF THUNDERSTORMS THROUGH THE EARLY MORNING HOURS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 17
Special weather statement, Jun 2, 7:00 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CDT WED JUN 2 2004 LAZ038>040-058>068-MSZ071-077-080-021300- HANCOCK-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER TERREBONNE-ORLEANS- PEARL RIVER-ST CHARLES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON- 700 AM CDT WED JUN 2 2004 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA... AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST LOUSIANA. WINDS OF 35 TO 40 MPH HAVE BEEN REPORTED FROM BATON ROUGE AND MCCOMB. VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED WITH THIS LINE OF THUNDERSTORMS THROUGH 800 AM. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM FOR PORTIONS OF OF THESE AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:34 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 56 min |
| Jun 2, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 58 min |
| Jun 2, 9:14 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 16 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.